Alert archive / Texas / Flash Flood Warnings in 2023
Flash Flood Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 12, 2023, 5:01 PM CDT for Glasscock County, Howard County, Mitchell County, Texas. It was in force for 119 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2023, 5:01 PM CDT (22:01 UTC)
- Expired
- May 12, 2023, 7:00 PM CDT
- In force
- 119 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Glasscock County, TX, Howard County, TX, Mitchell County, TX
The radar
The Midland/Odessa radar (KMAF), 95 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 5:28 PM CDT | FLASH FLOOD | 8 S Westbrook, TX | PUBLIC PHOTO OF FLOOD WATERS CROSSING FM 670 AT THE INTERSECTION OF CR 337 IN SOUTHERN MITCHELL COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3360 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
952
WGUS54 KMAF 122201
FFWMAF
TXC173-227-335-130000-
/O.NEW.KMAF.FF.W.0002.230512T2201Z-230513T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
501 PM CDT Fri May 12 2023
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Southeastern Glasscock County in western Texas...
Southeastern Howard County in western Texas...
Central Mitchell County in western Texas...
* Until 700 PM CDT.
* At 501 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Colorado City, Garden City, Loraine, Forsan, Lake Colorado City
State Park, Lake Colorado City, Champion Creek Reservoir and
Westbrook.
This includes the following highways...
Interstate 20 between mile markers 202 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3224 10126 3240 10102 3248 10073 3238 10068
3209 10102 3209 10126 3203 10126 3178 10127
3174 10130 3172 10165 3184 10168
FLASH FLOOD...RADAR INDICATED
$$
Samantha Zuber2 follow-up statements
777
WGUS74 KMAF 122239
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
539 PM CDT Fri May 12 2023
TXC173-227-335-130000-
/O.CON.KMAF.FF.W.0002.000000T0000Z-230513T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Glasscock TX-Howard TX-Mitchell TX-
539 PM CDT Fri May 12 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR SOUTHEASTERN GLASSCOCK, SOUTHEASTERN HOWARD AND CENTRAL MITCHELL
COUNTIES...
At 539 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 3 inches of rain have
fallen. The expected rainfall rate is 2 to 4 inches in 1 hour.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Colorado City, Garden City, Loraine, Forsan, Lake Colorado City
State Park, Lake Colorado City, Champion Creek Reservoir and
Westbrook.
This includes the following highways...
Interstate 20 between mile markers 201 and 226.
Spotter reports road flooding at the intersection of FM 670 and
County Road 337 south of Westbrook. Avoid the area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3224 10126 3240 10102 3248 10073 3238 10068
3209 10102 3209 10126 3203 10126 3178 10127
3174 10130 3172 10165 3184 10168
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR
$$
Samantha Zuber796
WGUS74 KMAF 122314
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
614 PM CDT Fri May 12 2023
TXC173-227-335-130000-
/O.CON.KMAF.FF.W.0002.000000T0000Z-230513T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Glasscock TX-Howard TX-Mitchell TX-
614 PM CDT Fri May 12 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR SOUTHEASTERN GLASSCOCK, SOUTHEASTERN HOWARD AND CENTRAL MITCHELL
COUNTIES...
At 614 PM CDT, The public reported thunderstorms producing heavy
rain across the warned area. Between 2 and 3 inches of rain have
fallen. The expected rainfall rate is 1 to 4 inches in 1 hour.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Colorado City, Garden City, Loraine, Forsan, Lake Colorado City
State Park, Lake Colorado City, Champion Creek Reservoir and
Westbrook.
This includes the following highways...
Interstate 20 between mile markers 205 and 226.
Take extra precaution on rural roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3210 10138 3225 10113 3240 10102 3248 10073
3238 10068 3209 10102 3209 10126 3208 10126
3203 10126 3200 10126 3197 10127 3189 10127
3178 10127 3174 10130 3172 10165 3184 10168
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-4 INCHES IN 1 HOUR
$$
Samantha ZuberWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 12, 2:19 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, May 12, 2:19 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 219 PM CDT Fri May 12 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Saturday night) Issued at 200 PM CDT Fri May 12 2023 Things are about to get interesting as we expect rapid thunderstorm development across the area over the next 1-2 hours. A retreating dryline has set up a sharp moisture gradient over the Permian Basin and Trans Pecos with dewpoints in the 60s east of the boundary and teens west. We are seeing an increasingly unstable airmass east of the dryline with very strong surface heating supporting CAPE values 3-4K J/kg. Mesoscale models have been consistent in developing numerous storms over the next couple hours from the Big Bend and Davis Mountains northeastward along and just north of the I-20 corridor as a weak shortwave moves into the area from Mexico. As storms develop, it is likely we will see them quickly merge and grow upscale into one or more convective systems as flow aloft remains weak. Initially large hail will be the main threat before storms begin to cluster and present more of a damaging wind risk. PWATs have been steadily increasing and slow storm motion initially could lead to some localized flooding, especially in urban areas. Once storms become more outflow dominant, forward motion should increase and limit the flooding threat. The worst of the storms should exit the area by midnight with stratiform rain likely to persist well into the night across the Permian Basin. The previously mentioned shortwave stalls over the area helping to generate more showers and isolated storms over northern portions of the area Saturday. The severe weather threat is low, but isolated heavy rainfall is still possible. Temperatures will cool significantly due to the clouds and rain with highs in the 60s/70s. && .LONG TERM... (Sunday through Thursday) Issued at 200 PM CDT Fri May 12 2023 The extended will remain active thanks to a second disturbance moving in from Mexico creating another large scale ascent pattern across W TX down into the Edwards Plateau. Sunday will be the quieter of the days as shortwave trough will still be perusing through north-central Mexico, but showers and storms will be possible over the eastern quarter of the CWA as southerly flow and weak mid-level shortwaves linger over that portion of W TX. Our next disturbance enters the picture late Sunday through Monday with scattered to widespread rainfall forecast across the region, especially for the Big Bend and southern Permian Basin where ascent will be maximized. Disturbance will meander for 24-36 hrs before becoming disheveled as it pivots eastward into central TX leading to lingering rainfall prospects for a good portion of the area through Tuesday with decaying PoPs beginning Wednesday. The prolonged period of rainfall will create an elevated potential for localized flooding, especially within any training echoes of heavier rainfall. This is still welcomed after a very period of limited precipitation and will do wonders for drought conditions in places across all of W TX and SE NM. Temperatures will remain below normal through the period with the "warmest" day on Sunday when rain prospects are the lowest. Highs in the U70s and 80s will be common on Sunday, but the bottom falls out again Monday thanks to cloud cover and rainfall prospects. Expect widespread 70s bringing temperatures a solid 10-15 degrees below normal which will feel great prior to the summer season incoming. Highs will rebound each successive day beginning Tuesday, but even the final day of the long term is slightly below normal with highs in the low to mid 80s. && .AVIATION... (18Z TAFS) Issued at 1203 PM CDT Fri May 12 2023 VFR will prevail into the early afternoon as winds increase from the southeast. TS will develop across much of the TX terminals late this afternoon and evening with gusty winds possible in and near these storms. TAFs will likely be amended as storms develop and timing becomes more certain. Low cigs will be possible as winds shift to the northeast late tonight behind a cold front. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 61 72 58 80 / 90 90 60 60 Carlsbad 59 68 55 78 / 40 80 40 30 Dryden 62 76 62 78 / 90 60 60 50 Fort Stockton 59 75 58 80 / 70 60 40 40 Guadalupe Pass 56 66 53 73 / 20 50 20 20 Hobbs 57 65 53 77 / 70 80 50 40 Marfa 48 74 45 77 / 50 50 30 40 Midland Intl Airport 60 71 57 79 / 80 80 50 50 Odessa 61 71 58 79 / 80 80 50 50 Wink 59 73 54 81 / 70 70 40 40 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...29 LONG TERM....87 AVIATION...29
Hazardous weather outlook, May 12, 1:49 PM CDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 149 PM CDT Fri May 12 2023 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-131900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 149 PM CDT Fri May 12 2023 /1249 PM MDT Fri May 12 2023/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. There is a slight risk of severe thunderstorms this afternoon and evening across much of the area. Large hail, damaging winds, and lightning are the primary threats. Heavy rainfall will allow for localized flooding across a large portion of west Texas and the eastern half of southeast New Mexico. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Widespread showers and thunderstorms are possible at times across the area from Saturday through early next week with localized flooding possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 12, 4:27 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
427 PM CDT Fri May 12 2023
TXZ048-052-053-122215-
Mitchell TX-Scurry TX-Howard TX-
427 PM CDT Fri May 12 2023
...A strong thunderstorm will impact portions of western Mitchell,
south central Scurry and east central Howard Counties through 515 PM
CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Colorado City State Park, or 13 miles southwest of Colorado
City, moving northwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Colorado City, Colorado City Airport, Lake Colorado City, Champion
Creek Reservoir, Lake Colorado City State Park, Westbrook, Ira and
Cuthbert.
This includes Interstate 20 between mile markers 192 and 215.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western Texas.
&&
LAT...LON 3224 10080 3215 10105 3236 10135 3261 10097
TIME...MOT...LOC 2126Z 138DEG 10KT 3227 10103
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
87Special weather statement, May 12, 4:30 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
430 PM CDT Fri May 12 2023
TXZ075-277>279-122215-
Pecos TX-Central Brewster County TX-Davis Mountains Foothills TX-
Davis Mountains TX-
430 PM CDT Fri May 12 2023
...A strong thunderstorm will impact portions of southwestern Pecos,
northwestern Brewster, southeastern Jeff Davis and northeastern
Presidio Counties through 515 PM CDT...
At 430 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Marathon, or 24 miles southeast of Alpine, moving
northwest at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alpine, Marathon, Camp Mitre Peak, Alpine-Casparis Municipal Airport,
Paisano Pass, Elephant Mountain and Elephant Mountain Wildlife
Management Area.
This includes Interstate 10 between mile markers 231 and 236.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
&&
LAT...LON 3051 10286 3003 10327 2994 10356 3033 10392
3069 10362 3099 10332
TIME...MOT...LOC 2130Z 147DEG 23KT 3013 10335
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
16Special weather statement, May 12, 4:37 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
437 PM CDT Fri May 12 2023
TXZ062-122215-
Midland TX-
437 PM CDT Fri May 12 2023
...A strong thunderstorm will impact portions of central Midland
County through 515 PM CDT...
At 436 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Midland International Air and Space Port, or 10
miles south of Midland. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Midland, Cotton Flat, Midland Airpark and Skywest Airport.
This includes Interstate 20 between mile markers 130 and 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western Texas.
&&
LAT...LON 3175 10205 3185 10222 3206 10212 3191 10186
TIME...MOT...LOC 2136Z 216DEG 1KT 3186 10209
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
87Special weather statement, May 12, 4:44 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
444 PM CDT Fri May 12 2023
TXZ063-122230-
Glasscock TX-
444 PM CDT Fri May 12 2023
...A strong thunderstorm will impact portions of northeastern
Glasscock and southern Howard Counties through 530 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Garden City. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Glasscock and southern Howard Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western Texas.
&&
LAT...LON 3184 10134 3191 10154 3209 10147 3209 10126
3195 10126
TIME...MOT...LOC 2144Z 216DEG 1KT 3194 10140
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
87Special weather statement, May 12, 4:46 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
446 PM CDT Fri May 12 2023
TXZ062-063-122230-
Midland TX-Glasscock TX-
446 PM CDT Fri May 12 2023
...A strong thunderstorm will impact portions of southwestern
Glasscock and east central Midland Counties through 530 PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Garden City. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Garden City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western Texas.
&&
LAT...LON 3172 10153 3174 10188 3198 10177 3186 10139
TIME...MOT...LOC 2146Z 200DEG 1KT 3182 10160
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
87Special weather statement, May 12, 4:57 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
457 PM CDT Fri May 12 2023
TXZ052-053-122245-
Mitchell TX-Howard TX-
457 PM CDT Fri May 12 2023
...A strong thunderstorm will impact portions of southwestern
Mitchell and southeastern Howard Counties through 545 PM CDT...
At 457 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Forsan, or 15 miles southeast of Big Spring, moving
northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Spring, Coahoma, Forsan, Sand Springs, Big Spring Country Club
and Big Spring McMahon-Wrinkle Airpark.
This includes Interstate 20 between mile markers 172 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western Texas.
&&
LAT...LON 3209 10101 3209 10143 3222 10157 3240 10137
TIME...MOT...LOC 2157Z 149DEG 9KT 3214 10125
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
87The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:03 PM CDT | Special Weather Statement | MAF | Ector | 42 min |
| May 12, 3:08 PM CDT | Special Weather Statement | MAF | Midland | 52 min |
| May 12, 3:11 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 64 min |
| May 12, 3:22 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 27 min |
| May 12, 3:24 PM CDT | Special Weather Statement | MAF | Howard | 51 min |
| May 12, 3:27 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 63 min |
| May 12, 3:30 PM CDT | Special Weather Statement | MAF | 45 min | |
| May 12, 3:31 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| May 12, 3:38 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| May 12, 3:46 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 32 min |
| May 12, 3:48 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 42 min |
| May 12, 3:53 PM CDT | Areal Flood Advisory | MAF | Glasscock, Midland | 3 hr |
| May 12, 3:58 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Pecos, Reeves | 3 hr |
| May 12, 3:58 PM CDT | Special Weather Statement | MAF | Reeves | 47 min |
| May 12, 4:04 PM CDT | Special Weather Statement | MAF | Midland | 41 min |
| May 12, 4:08 PM CDT | Special Weather Statement | MAF | Brewster | 52 min |
| May 12, 4:14 PM CDT | Special Weather Statement | MAF | Howard | 46 min |
| May 12, 4:17 PM CDT | Special Weather Statement | MAF | Ector | 43 min |
| May 12, 4:18 PM CDT | Areal Flood Advisory | MAF | Andrews, Martin, Midland | 2 hr |
| May 12, 4:27 PM CDT | Special Weather Statement | MAF | Mitchell | 48 min |
| May 12, 4:30 PM CDT | Special Weather Statement | MAF | 45 min | |
| May 12, 4:31 PM CDT | Areal Flood Advisory | MAF | Crane, Ector | 3 hr |
| May 12, 4:32 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward | 58 min |
| May 12, 4:37 PM CDT | Special Weather Statement | MAF | Midland | 38 min |
| May 12, 4:38 PM CDT | Areal Flood Advisory | MAF | Glasscock, Howard, Mitchell | 3 hr |
| May 12, 4:44 PM CDT | Special Weather Statement | MAF | Glasscock | 46 min |
| May 12, 4:46 PM CDT | Special Weather Statement | MAF | Glasscock | 44 min |
| May 12, 4:49 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Martin | 41 min |
| May 12, 4:57 PM CDT | Special Weather Statement | MAF | Howard | 48 min |
| May 12, 4:58 PM CDT | Flash Flood Warning | MAF | Crane, Ector | 3 hr |
| May 12, 5:10 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 35 min |
| May 12, 5:14 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Presidio | 3 hr |
| May 12, 5:14 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 46 min |
| May 12, 5:16 PM CDT | Special Weather Statement | MAF | Pecos | 44 min |
| May 12, 5:19 PM CDT | Special Weather Statement | MAF | Ector | 41 min |
| May 12, 5:21 PM CDT | Special Weather Statement | MAF | Dawson | 39 min |
| May 12, 5:29 PM CDT | Special Weather Statement | MAF | Scurry | 46 min |
| May 12, 5:31 PM CDT | Special Weather Statement | MAF | Winkler | 44 min |
| May 12, 5:32 PM CDT | Special Weather Statement | MAF | Glasscock | 43 min |
| May 12, 5:46 PM CDT | Special Weather Statement | MAF | Mitchell | 44 min |
| May 12, 5:48 PM CDT | Areal Flood Advisory | MAF | Pecos | 117 min |
| May 12, 5:53 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson | 112 min |
| May 12, 6:00 PM CDT | Flash Flood Warning | MAF | Glasscock, Midland | 2 hr |
| May 12, 6:04 PM CDT | Special Weather Statement | MAF | Midland | 41 min |
| May 12, 6:06 PM CDT | Special Weather Statement | MAF | Terrell | 39 min |
| May 12, 6:10 PM CDT | Flash Flood Warning | MAF | Ector | 2 hr |
| May 12, 6:17 PM CDT | Special Weather Statement | MAF | Glasscock | 43 min |
| May 12, 6:33 PM CDT | Special Weather Statement | MAF | 42 min | |
| May 12, 6:38 PM CDT | Areal Flood Advisory | MAF | Crane, Ector, Midland, Upton | 2 hr |
| May 12, 6:42 PM CDT | Special Weather Statement | MAF | Crane | 48 min |
| May 12, 6:53 PM CDT | Flash Flood Warning | MAF | Glasscock, Reagan | 5 hr |
| May 12, 6:59 PM CDT | Areal Flood Advisory | MAF | Glasscock, Howard, Mitchell | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.